What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Aug 20, 1:02 PM EST, 1 hour 52 minutes earlier.
Area forecast discussion, Aug 20, 1:02 PM EST, 1 hour 52 minutes before
Area Forecast Discussion
National Weather Service Northern Indiana
202 PM EDT Mon Aug 20 2018
.SYNOPSIS...
Issued at 421 AM EDT Mon Aug 20 2018
An upper level disturbance will move across the area later today and
tonight. Showers and some storms will spread across the area through
this afternoon and persist through much of Tuesday. Rainfall amounts
will range from one to three inches. Drier, cooler and less humid
weather will follow on Wednesday. Highs will be in the 70s
Wednesday through Friday.
&&
.SHORT TERM...(Tonight and Tuesday)
Issued at 202 PM EDT Mon Aug 20 2018
Leading edge of warm advection wing now lifting into swrn zones this
hour and will overspread remainder of cwa through this evening. More
erstwhile development expected overnight ahead of sfc occlusion
timed with maximizing low level moisture flux and more spirited
forcing. Substantial warm cloud depth/pwat suggest some significant
rains likely of which may yield some runoff problems overnight
pending evolution/alignment of convective elements.
Otherwise system opens quickly late tonight and will accelerate ne
into ON. Lingering showers along low level trough axis will decay
through mid morning Tue east while new development follows in the
late morning/early aftn as upper trough axis pivots through.
&&
.LONG TERM...(Tuesday night through Sunday)
Issued at 202 PM EDT Mon Aug 20 2018
Slow clearing Tue night will accelerate on Wed as ridging sfc and
aloft build into the area. Very pleasant seasonably cool and dry
weather then through Fri.
Minor disturbance over the nrn Rockies this aftn will kickout
through the Dakotas late Thu and into swrn ON late Fri. Warm
advection push ahead of this system will bring a another chance for
rain Fri night/early Sat. Thereafter substantial height rises aloft
to ensue as mid level ridge builds into the OH valley with much
warmer temps expected next weekend and through much of next week.
&&
.AVIATION...(For the 18Z TAFS through 18Z Tuesday Afternoon)
Issued at 130 PM EDT Mon Aug 20 2018
KIWX radar indicating line of showers with embedded thunder moving
into the area this afternoon. This is in association with warm front
lifting north that extends from low pressure center over Iowa.
Elevated instability ahead of the front along with better surface
based destabilization in warm sector behind warm front will allow
for thunder mention focused on this afternoon/evening. Showers
continue through the TAF period as system lifts northeast into the
great lakes region Tuesday. Will stay with MVFR cigs and
visibilities for now and monitor this evening and amend as needed.
Winds will veer through the period from southeast to westerly.
&&
.IWX WATCHES/WARNINGS/ADVISORIES...
IN...Beach Hazards Statement from Tuesday afternoon through Wednesday
evening for INZ003.
MI...Beach Hazards Statement from Tuesday afternoon through Wednesday
evening for MIZ077.
OH...NONE.
LM...Small Craft Advisory from 2 PM Tuesday to 8 PM EDT Wednesday for
LMZ043-046.
&&
SYNOPSIS...Skipper/T
SHORT TERM...T
LONG TERM...T
AVIATION...Logsdon
Visit us at www.weather.gov/iwx
Follow us on Facebook...Twitter...and YouTube at:
www.facebook.com/NWSNorthernIndiana
www.twitter.com/nwsiwx
www.youtube.com/NWSNorthernIndianaHazardous weather outlook, Aug 20, 4:44 AM EST, 10 hours 10 minutes before
Hazardous Weather Outlook
National Weather Service Northern Indiana
544 AM EDT Mon Aug 20 2018
INZ004>009-012>018-020-022>027-032>034-MIZ078-079-081-OHZ001-002-004-
005-015-016-024-025-210945-
St. Joseph IN-Elkhart-Lagrange-Steuben-Noble-De Kalb-Starke-Pulaski-
Marshall-Fulton IN-Kosciusko-Whitley-Allen IN-White-Cass IN-Miami-
Wabash-Huntington-Wells-Adams-Grant-Blackford-Jay-Cass MI-
St. Joseph MI-Hillsdale-Williams-Fulton OH-Defiance-Henry-Paulding-
Putnam-Van Wert-Allen OH-
544 AM EDT Mon Aug 20 2018 /444 AM CDT Mon Aug 20 2018/
This Hazardous Weather Outlook is for northern Indiana, southwest
Michigan and northwest Ohio.
.DAY ONE...Today and tonight.
Showers and thunderstorms will become likely this afternoon into
tonight. A strong storm with gusty winds and locally heavy rainfall
is possible.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Thunderstorms are possible Tuesday. Severe storms are not expected.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
INZ003-MIZ077-210945-
La Porte-Berrien-
544 AM EDT Mon Aug 20 2018 /444 AM CDT Mon Aug 20 2018/
...BEACH HAZARDS STATEMENT IN EFFECT FROM TUESDAY AFTERNOON THROUGH
WEDNESDAY EVENING...
This Hazardous Weather Outlook is for northern Indiana and
southwest Michigan.
.DAY ONE...Today and tonight.
Showers and thunderstorms will become likely this afternoon into
tonight. Severe storms are not expected.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the Beach Hazards Statement.
This statement includes dangerous swimming conditions along the
southeast shore of Lake Michigan Tuesday into Wednesday.
Thunderstorms are possible Tuesday. Severe storms are not expected.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
MIZ080-210945-
Branch-
544 AM EDT Mon Aug 20 2018
...FLASH FLOOD WATCH IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...
This Hazardous Weather Outlook is for southwest Michigan.
.DAY ONE...Today and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the Flash Flood Watch.
Showers and thunderstorms will become likely this afternoon into
tonight. Severe storms are not expected, but a few storms may produce
gusty winds. Locally heavy rainfall is also possible.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Thunderstorms are possible Tuesday. Severe storms are not expected.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
LMZ043-046-210945-
New Buffalo MI to St Joseph MI-Michigan City IN to New Buffalo MI-
544 AM EDT Mon Aug 20 2018
This Hazardous Weather Outlook is for The Nearshore Waters of
Southeastern Lake Michigan.
.DAY ONE...Today and tonight.
Scattered thunderstorms are expected this afternoon into tonight.
Severe storms are not expected.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
Thunderstorms are possible Tuesday. Severe storms are not expected.
Hazardous conditions for small craft are expected Tuesday into
Wednesday.
In the hours before
Special weather statement, Aug 20, 2:12 PM EST, 42 minutes before
Special Weather Statement
National Weather Service Northern Indiana
312 PM EDT MON AUG 20 2018
INZ024-025-201945-
Wabash-Huntington-
312 PM EDT MON AUG 20 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN WABASH AND WEST CENTRAL
HUNTINGTON COUNTIES...
At 312 PM EDT, a strong thunderstorm was located near Wabash, moving
northeast at 25 mph.
Wind gusts up to 50 mph are possible with this storm.
Locations impacted include...
Wabash, La Fontaine, Lagro, Richvalley, Speicherville, Treaty,
Servia, Lincolnville, Somerset and Urbana.
The National Weather Service and local Emergency Management will
continue to closely monitor the situation. If you observe a funnel
cloud, stay calm and seek shelter in a sturdy building until the
funnel cloud has passed or dissipated. Please report any funnel cloud
sightings to the Northern Indiana National Weather Service via Law
Enforcement or Social Media.
&&
LAT...LON 4069 8594 4077 8594 4093 8576 4079 8554
4065 8576 4065 8589
TIME...MOT...LOC 1912Z 227DEG 24KT 4072 8584
BrownSpecial weather statement, Aug 20, 2:25 PM EST, 29 minutes before
Special Weather Statement
National Weather Service Northern Indiana
325 PM EDT MON AUG 20 2018
INZ025-032-201945-
Huntington-Grant-
325 PM EDT MON AUG 20 2018
...A STRONG THUNDERSTORM WILL AFFECT GRANT AND SOUTHWESTERN
HUNTINGTON COUNTIES...
At 322 PM EDT, a strong thunderstorm was located over Jonesboro, or
over Gas City, moving northeast at 25 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Marion, Gas City, Upland, Fairmount, Jonesboro, Van Buren, Matthews,
Warren, Fowlerton, Home Corner, Michaelsville, Landess, Hanfield,
Banquo, Radley, Lake Wood, Arcana, Pleasant Plain and Hackleman.
This includes Interstate 69 in Indiana between mile markers 252 and
275.
The National Weather Service and local Emergency Management will
continue to closely monitor the situation. If you observe a funnel
cloud, stay calm and seek shelter in a sturdy building until the
funnel cloud has passed or dissipated. Please report any funnel cloud
sightings to the Northern Indiana National Weather Service via Law
Enforcement or Social Media.
&&
LAT...LON 4038 8576 4065 8568 4065 8564 4071 8564
4069 8541 4065 8541 4065 8545 4038 8544
TIME...MOT...LOC 1922Z 208DEG 22KT 4047 8562
BrownSpecial weather statement, Aug 20, 2:28 PM EST, 26 minutes before
Special Weather Statement
National Weather Service Northern Indiana
328 PM EDT MON AUG 20 2018
INZ015-023-202000-
Miami-Fulton-
328 PM EDT MON AUG 20 2018
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL FULTON AND
NORTHWESTERN MIAMI COUNTIES...
At 328 PM EDT, a strong thunderstorm was located near Mexico, or 8
miles north of Peru, moving north at 25 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Akron, Mexico, Denver, Macy, Chili, Deedsville, Gilead and Disko.
The National Weather Service and local Emergency Management will
continue to closely monitor the situation. If you observe a funnel
cloud, stay calm and seek shelter in a sturdy building until the
funnel cloud has passed or dissipated. Please report any funnel cloud
sightings to the Northern Indiana National Weather Service via Law
Enforcement or Social Media.
&&
LAT...LON 4084 8614 4105 8612 4104 8602 4104 8595
4098 8594 4081 8602
TIME...MOT...LOC 1928Z 198DEG 21KT 4088 8607
BrownLocal storm report, Aug 20, 2:33 PM EST, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
333 PM EDT MON AUG 20 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HEAVY RAIN 2 NE BUNKER HILL 40.68N 86.07W
08/20/2018 M1.20 INCH MIAMI IN AMATEUR RADIO
THE DURATION OF THE HEAVY RAIN EVENT WAS 40
MINUTES.
&&
MSLSpecial weather statement, Aug 20, 2:42 PM EST, 12 minutes before
Special Weather Statement
National Weather Service Northern Indiana
342 PM EDT MON AUG 20 2018
INZ017-024-025-202015-
Wabash-Whitley-Huntington-
342 PM EDT MON AUG 20 2018
...A STRONG THUNDERSTORM WILL AFFECT EAST CENTRAL WABASH...SOUTH
CENTRAL WHITLEY AND NORTHERN HUNTINGTON COUNTIES...
At 341 PM EDT, a strong thunderstorm was located over Huntington,
moving northeast at 30 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Huntington, Andrews, Roanoke, Tunker, Laud, Washington Center,
Bowerstown, Mahon, Bippus, Bracken, Goblesville and Luther.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4089 8574 4110 8553 4098 8533 4095 8534
4076 8553
TIME...MOT...LOC 1941Z 217DEG 25KT 4088 8556
BrownSpecial weather statement, Aug 20, 2:44 PM EST, 10 minutes before
Special Weather Statement
National Weather Service Northern Indiana
344 PM EDT MON AUG 20 2018
INZ025-026-032-033-202015-
Huntington-Blackford-Wells-Grant-
344 PM EDT MON AUG 20 2018
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN GRANT...
NORTHWESTERN BLACKFORD...SOUTHEASTERN HUNTINGTON AND SOUTHWESTERN
WELLS COUNTIES...
At 344 PM EDT, a strong thunderstorm was located near Upland, moving
northeast at 20 mph.
Wind gusts up to 50 mph and pea size hail are possible with this
storm.
Locations impacted include...
Marion, Gas City, Upland, Jonesboro, Van Buren, Warren, Lancaster,
Mcnatts, Home Corner, Landess, Liberty Center, Mount Zion, Plum Tree,
Hanfield, Buckeye, Majenica, Roll, Lake Wood, Arcana and Pleasant
Plain.
This includes Interstate 69 in Indiana between mile markers 259 and
280.
The National Weather Service and local Emergency Management will
continue to closely monitor the situation. If you observe a funnel
cloud, stay calm and seek shelter in a sturdy building until the
funnel cloud has passed or dissipated. Please report any funnel cloud
sightings to the Northern Indiana National Weather Service via Law
Enforcement or Social Media.
Torrential rainfall is also occurring with this storm, and may cause
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 4045 8543 4049 8566 4080 8552 4070 8523
TIME...MOT...LOC 1944Z 206DEG 19KT 4053 8551
Brown